Alert archive / Illinois / Flash Flood Warnings in 1999
Flash Flood Warning 11, NWS Lincoln, IL
NWS Lincoln, IL issued this flash flood warning at Jul 1, 1999, 4:06 PM CDT for Clay County, Illinois. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jul 1, 1999, 4:06 PM CDT (21:06 UTC)
- Expired
- Jul 1, 1999, 6:30 PM CDT
- In force
- 2 hr
- Issued by
- NWS Lincoln, IL
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Clay County, IL
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 9.1 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 15 J/kg
- Mixed-layer CIN
- -148 J/kg
- Mixed-layer LCL
- 728 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- -18 m²/s²
- 0-3 km storm-relative helicity
- 10 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
TTAA00 KILX 012111
FFWSPI
ILC025-012330-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
406 PM CDT THU JUL 1 1999
THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CLAY COUNTY IN SOUTHEAST ILLINOIS
* UNTIL 630 PM CDT
* AT 404 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN HAS FALLEN OVER SECTIONS OF CLAY COUNTY. 1-3
INCHES OF RAIN HAS BEEN ESTIMATED SINCE 3 PM...WHICH WILL LIKELY
PRODUCE FLASH FLOODING.
* LOCATIONS AFFECTED INCLUDE...
FLORA
CLAY CITY
LOUISVILLE
IF YOU ARE IN A FLOOD PRONE LOCATION WITHIN THE WARNING AREA...MOVE
TO HIGHER GROUND IMMEDIATELY. TAKE PRECAUTIONS TO PROTECT LIFE AND
PROPERTY...ESPECIALLY IF YOU LIVE NEAR A STREAM OR CREEK. NEVER DRIVE
OR WALK INTO FLOOD WATERS.
REPORT FLASH FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY FOR RELAY
TO THE NATIONAL WEATHER SERVICE. STAY TUNED FOR LATER STATEMENFTS.
LAT...LON 3889 8839 3880 8832 3862 8831 3864 8869
3893 8870What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this flash flood warning went out at Jul 1, 2:45 PM CDT, 1 hour 21 minutes earlier.
Area forecast discussion, Jul 1, 2:45 PM CDT, 1 hour 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 245 PM CDT THU JUL 1 1999 FCST CHALLENGES THIS PD WL BE TIMING OF PRECIP ACRS CWFA AND HOW QUICKLY WMFNT SHIFTS NORTH OF STATE ON FRI. 18Z SFC ANALYSIS INDICATED WEAK STATIONARY BNDRY ACRS CNTRL IL WITH TROF/WND SHIFT LINE ACRS IA. WATER VAPOR LOOP SUGGESTING ETA MODEL DID THE BEST WITH THE MCV ACRS SRN MO AND THE VORT TROF DEPICTED ACRS CNTRL IA EARLY THIS AFTERNOON. BEST LOW LVL CONVERGENCE AND THETA-E ADV FCST TO REMAIN OVR EXTREME SRN IL THIS EVE AND TNT AND THUS THE HIGHEST POPS WL REMAIN ACRS THAT AREA AS WELL. FFA ISSUED EARLIER TODAY FOR THE FAR SOUTHERN TWO TIERS OF COUNTIES STILL LOOKS GOOD FOR THE EVENING HOURS AS TSRA CONTINUES TO DVLP ALNG INSTABILITY AXIS LOCATED FM WRN TN NWD INTO SRN IL. THE REAL FCST PROBLEM WL BE PRECIP CHANCES NORTH OF DECAYING MCC AS WEAK CNTRL IA VORT SHIFTS THRU NRN IL DURING THE EVENING. ETA MODEL INDICATING H5 COLD POOL ASSOCIATED WITH THE NRN STREAM VORT SHOULD PUSH ACRS THE NRN HALF OF OUR CWFA DURING THE EVENING WARRANTING LOW POPS. LATER ON TONIGHT...BEST LOW LVL FORCING SHIFTS BACK INTO THE CNTRL PLAINS AS THETA-E RIDGE IS ALINGNED FRM KS NWD TO THE DAKOTAS. FAIRLY IMPRESSIVE LOW LVL CONVERGENCE AND UPPER LVL DIVERGENCE COUPLET ACRS WRN IA SUGGESTING NEXT CONVECTIVE SYSTEM TO FORM WELL WEST OF AREA LATE TNT.. NEXT PROBLEM WL BE EVENTUAL NWD PROGRESSION OF WMFNT WHICH MODELS HAVE BEEN HAVING A TOUGH TIME WITH. ETA MODEL SUGGESTING BOUNDARY WILL SHIFT SLOWLY NORTH WITH TIME ON FRI PASSING NORTH OF FCST AREA FRI NIGHT AS H7 TEMPS SURPASS +10C BY EVENING. WITH BOUNDARY LOCATED ACRS FCST AREA ON FRI AND CAPES SKY ROCKETING TO AROUND 4000 J/KG...WL KEEP POPS GOING DURING THE DAY AND INTO THE EVENING HOURS NORTH. THEN THE HEAT BUILDS INTO THE MIDWEST FOR THE HOLIDAY WEEKEND WITH MCC ACTIVITY SHIFTING INTO THE NRN PLAINS AND GREAT LAKES REGION. ALREADY ADDRESSED THE POTENTIAL PROBLEMS THAT MAY BE CAUSED BY THIS WEEKENDS HIGH HEAT AND HUMIDITY WITH AN SPS. FAN NUMBERS SEEM TO BE A BIT ON THE COOL SIDE THRU THE FIRST 24 HRS AND MAY TEND TO FOLLOW THE FWC GUID THRU FRI. WITH WARM FRONT WELL TO OUR NORTH BY SAT AND DECENT SWLY FLOW...NO REASON TO KEEP HIGHS DOWN AS DEPICTED ON THE FWC GUID FOR SATURDAY. WL TEND TO FAVOR THE WARMER FAN NUMBERS IN THE OUT PDS. PRELIMINARY TEMPS/POPS SPI BB 068/088 073/093 76 44432 PIA BB 066/088 072/092 75 44332 DEC BB 065/087 073/093 76 44732 CMI BB 066/087 073/093 75 44432 MTO BB 068/088 073/093 75 44532 LWV BB 069/089 075/094 76 44732 SMITH EFFECTIVE AT 4 AM CDT JUL 7 1999...THIS PRODUCT WILL BE ISSUED UNDER THE FOLLOWING HEADERS: NOAA WEATHER WIRE: CHIAFDILX FAMILY OF SERVICES: FXUS63 KILX (NO CHANGE FROM CURRENT)
In the hours before
Special weather statement, Jul 1, 11:05 AM CDT, 5 hours 1 minute before
ILZ027>031-036>038-040>057-061>063-066>068-071>073-021200- SEVERE WEATHER OUTLOOK FOR CENTRAL AND SOUTHEASTERN ILLINOIS NATIONAL WEATHER SERVICE LINCOLN IL 1105 AM CDT THU JUL 1 1999 THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS EASTERN AND SOUTHEAST ILLINOIS THIS AFTERNOON AND TONIGHT. THE SEVERE WEATHER THREAT IS LOCATED MAINLY EAST OF A LINE FROM BLOOMINGTON TO DECATUR TO MATTOON. AN UPPER LEVEL DISTURBANCE OVER SOUTH DAKOTA WILL TRACK EAST SOUTHEAST INTO CENTRAL AND NORTHERN ILLINOIS THIS EVENING. IN ADDITION...A WARM FRONT IS GOING TO CONTINUE ITS GRADUAL JOURNEY NORTH ACROSS CENTRAL AND NORTHERN ILLINOIS THROUGH TONIGHT FEEDING WARM...MOIST AND UNSTABLE AIR INTO THE AREA. WIDESPREAD SHOWERS AND THUNDERSTORMS WILL DEVELOP AGAIN BY MID AFTERNOON AND CONTINUE THROUGH THIS EVENING. THE MAIN SEVERE WEATHER THREAT WILL BE DAMAGING WINDS WITH ISOLATED LARGE HAIL AND SHORT LIVED TORNADOES POSSIBLE. IN ADDITION.V..EXPECT LOCALLY HEAVY RAINS OF 1 TO 2 INCHES IN AN HOUR OR TWO CAUSING LOW LYING FLOODING IN POOR DRAINAGE AREAS. SPOTTER ACTIVATION MAY BE NEEDED LATER THIS AFTERNOON AND EVENING. KETCHAM
Special weather statement, Jul 1, 2:11 PM CDT, 1 hour 55 minutes before
ILZ027>031-036>038-040>057-061>063-066>068-071>073-020900- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LINCOLN IL 211 PM CDT THU JUL 1 1999 ...OPPRESSIVE HEAT AND HUMIDITY HEADED FOR CENTRAL ILLINOIS THIS HOLIDAY WEEKEND... THE RELIEF FROM THE HIGH HEAT AND HUMIDITY THE PAST SEVERAL DAYS IS FORECAST TO END AS A WARM FRONT LIFTS NORTH OF THE REGION LATE THIS WEEK. SOUTH OF THE FRONT...EXPECT DAYTIME TEMPERATURES TO SOAR INTO THE 90S...AS OVERNIGHT LOWS FAIL TO FALL BELOW 70. THIS TREND IS FORECAST TO CONTINUE INTO NEXT WEEK. IN ADDITION...HUMIDITY LEVELS ARE EXPECTED TO MAKE IT FEEL EVEN WARMER...WITH HEAT INDICES EXPECTED TO RISE AT TIMES TO NEAR 110 ON SUNDAY THE 4TH OF JULY AND INTO THE EARLY PART OF NEXT WEEK. PROLONGED EXPOSURE TO THIS LEVEL OF HEAT AND HUMIDITY COMBINED WITH PHYSICAL ACTIVITY CAN CAUSE HEAT EXHAUSTION AND HEAT STROKE. BE SURE TO DRINK PLENTY OF LIQUIDS...WEAR LIGHTWEIGHT...LIGHT-COLORED CLOTHING AND BE SURE TO TAKE BREAKS FROM THE WEATHER BY RETREATING INTO AN AIR-CONDITIONED LOCATION OR A SWIMMING POOL. STAY TUNED FOR LATER STATEMENTS AND POSSIBLE ADVISORIES ON THIS DEVELOPING HEAT EPISODE. PLAHMER/SMITH
Special weather statement, Jul 1, 2:11 PM CDT, 1 hour 55 minutes before
ILZ027>031-036>038-040>057-061>063-066>068-071>073-020900- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LINCOLN IL 211 PM CDT THU JUL 1 1999 ...OPPRESSIVE HEAT AND HUMIDITY HEADED FOR CENTRAL ILLINOIS THIS HOLIDAY WEEKEND... THE RELIEF FROM THE HIGH HEAT AND HUMIDITY THE PAST SEVERAL DAYS IS FORECAST TO END AS A WARM FRONT LIFTS NORTH OF THE REGION LATE THIS WEEK. SOUTH OF THE FRONT...EXPECT DAYTIME TEMPERATURES TO SOAR INTO THE 90S...AS OVERNIGHT LOWS FAIL TO FALL BELOW 70. THIS TREND IS FORECAST TO CONTINUE INTO NEXT WEEK. IN ADDITION...HUMIDITY LEVELS ARE EXPECTED TO MAKE IT FEEL EVEN WARMER...WITH HEAT INDICES EXPECTED TO RISE AT TIMES TO NEAR 110 ON SUNDAY THE 4TH OF JULY AND INTO THE EARLY PART OF NEXT WEEK. PROLONGED EXPOSURE TO THIS LEVEL OF HEAT AND HUMIDITY COMBINED WITH PHYSICAL ACTIVITY CAN CAUSE HEAT EXHAUSTION AND HEAT STROKE. BE SURE TO DRINK PLENTY OF LIQUIDS...WEAR LIGHTWEIGHT...LIGHT-COLORED CLOTHING AND BE SURE TO TAKE BREAKS FROM THE WEATHER BY RETREATING INTO AN AIR-CONDITIONED LOCATION OR A SWIMMING POOL. STAY TUNED FOR LATER STATEMENTS AND POSSIBLE ADVISORIES ON THIS DEVELOPING HEAT EPISODE. PLAHMER/SMITH
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 1:39 AM CDT | Tornado Warning | ILX | Logan, Mason | 36 min |
| Jul 1, 3:26 PM CDT | Flash Flood Warning | ILX | Richland | 3 hr |
| Jul 1, 4:11 PM CDT | Flash Flood Warning | ILX | Lawrence | 2 hr |
Nearby
Flash Flood Warnings in Illinois, 1999Every flash flood warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.